MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR

US SURGICAL PUERTO RICO ENDO RETRACT; RETRACTOR
Model Number 176613
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, a piece of the equipment had become detached from the instrument, and was retrieved using a grasper and removed from the surgical area.The device retractor was immediately removed from surgery, bagged, broken piece was placed in a specimen pot and into bag.A new instrument was opened in order to complete the case.
 
Additional Manufacturer Narrative
Correction: evaluation summary: post market vigilance (pmv) led an evaluation of one device.Clevis piece was broken along plane of pin attachment.Distal end of handle was split open.Shaft had disengaged from handle of device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may occur as a result of the instrument being forced beyond it indicated use due to applying excessive stress over the clevis.The plastic clevis was broken from the pin hole; which is consistent with the use of excessive force during the procedure, thus causing the unit clevis to break and the distal end of the handle to partially split open.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO RETRACT
Common Device Name
RETRACTOR
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7089552
Report Number2647580-2017-08452
Device Sequence Number1669488
Product Code GAD
UDI-Device Identifier20884523000846
UDI-Public20884523000846
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K914190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number176613
Device Catalogue Number176613
Device Lot NumberP7A0094X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1